I am 57 years old. I have chrones disease (in remission)/had surgery in 1986 and had 4 ft. of my small intestine removed. I am on anti-depressant medication from a nervous breakdown in 1997... my perscriptions are: citalopram 20 mg. tabs 2 l/2 pills at bedtime; buproprion 100 mg. 4x/day..2 in a.m... 2 in p.m.; clonazepam 0.5 mg. tabs 1 1/2 pills at bedtime;sleep medication 7.5mg. 2 1/2 tabs at bedtime; valacyclovir 500mg. 1 tab in a.m. 1 tab at p.m.; loperamide 2 mg. caplets 1/2pill in a.m.; pentasa 500 mg. 1 tab. in a.m.; metformin 500mg. 1 pill in a.m. and 1 pill in p.m. Nexium 40mg. tablet 1 tablet a day (acid reflux). Crestor 10mg. in p.m. (acid reflux). I also take vitamins: Omega 369, Calcium mag., Vit D, Vit E, Multi Vitamin, Vitamin C, Zinc, Vit. B12, echinacea 1/day. Acidophilus 1 pill in a.m. and p.m. (control yeast infections), Hormone Replacement Therapy (progesterone (small drop of cream on wrist at p.m.), Estriol 0.1% vag. cream 3 times weekly, Premarin Vaginal Cream small amount on vaginal tearing areas when needed, ASA 81mg. 1/day. I am alergic to dairy, was prone to anorexia in my mid twenties, I am 5'2" and my weight went from 120 lbs. to 187 lbs. after I was diagnosed with depression and started taking lots of medications. I have my weight in control at present 130lbs. and am not anorexic. My question is: My medications were working ok prior to taking nexium, crestor, and then levothroxine. I now have serious gas problems since taking the levothroxine at the beginning of January/2010. I have tried altering my diet every way possible, this was not a serious issue for me prior to taking this medication. Is this a side effect of levothyroxine? On a scale of 1-10, I am a 10 for serious foul smelling gas and stomach rumbling all day. My bowel movements are good most of the time, even prior to this medication. Now they are very foul smelling. Please give me any advice you can relating to my illness', medications, side effects. Thank you.
Yes, levothyroxine can cause gastrointestinal side effects such as gas and bloating. Are you taking the levothyroxine on an empty stomach ... they do recommend that you take it first thing in the morning on an empty stomach and don't have anything to eat for at least 30 minutes.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Aug 2009 • 1 answer
Posted 20 Sep 2013 • 1 answer
Posted 1 Jan 2014 • 5 answers
Posted 19 Sep 2016 • 0 answers
Posted 20 Feb 2017 • 1 answer